Alert archive / Ohio / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 53, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at May 15, 2018, 6:17 PM EDT for Monroe County, Noble County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2018, 6:17 PM EDT (22:17 UTC)
- Expired
- May 15, 2018, 7:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, OH, Noble County, OH
The radar
The Pittsburgh radar (KPBZ), 125 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 10.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 6:16 PM EDT, 1 minute earlier.
Area forecast discussion, May 15, 6:16 PM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Pittsburgh PA
616 PM EDT Tue May 15 2018
.SYNOPSIS...
The pattern of warm weather with periodic showers and
thunderstorms will continue into the weekend, but this should
end by the beginning of next week.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
Frontal boundary is fairly evident on visible satellite loop,
lying near the Mason-Dixon Line and then curving a bit further
southwest into southeast Ohio. One powerful storm is currently
riding the boundary right near the southern CWA border in Noble
County, with more activity, supported by a shortwave, firing to
the west of ZZV. Still concerned about potential training of
storms across the southern counties tonight from this activity,
given east- west mean flow parallel to the boundary and the
still sufficient instability. Flash Flood Watch will continue as
is for now, with an extension possible later this evening. CAMs
indicate a relative lull in activity towards dawn, but precipitation
will shift back to the north as another wave moves along the
front on Wednesday. Temperatures tonight will end up some 10 to
15 degrees above normal, with highs rising into the 70s on
Wednesday.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
The front will drift slowly to the north through the 48 hour
period, and the area of likely pops will also drift north,
expanding to the entire region by Friday. With persistent
convection remaining across the same general area, flooding will
remain possible. Temperatures will remain above normal.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
Little change to the overall pattern is expected into next week.
The front will move little through Monday, until another cold
front comes from the northwest and definitively sweeps through.
This should finally bring an end to precipitation by Monday
night. After a warmup over the weekend, temperatures will fall
back closer to normal Monday and Tuesday.
&&
.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
High confidence forecast outside of cig restrictions Wednesday
morning where they could be lower than forecast.
Line of showers has exited eastern terminals and little is
expected over the next several hours unless MGW gets hit as the
gust front moves through before 20Z. There could be another
round of showers and embedded thunder moving through after 2Z
especially across Ohio and West Virginia terminals. For now,
given little upstream development, decided to hold off any
prevailing weather inclusion.
Moisture increases tonight into Wednesday which will lead to
widespread MVFR cigs. There will be scattered showers as an
upper disturbance crosses.
Winds will die down by 22Z becoming light from the east turning
southeast Wednesday morning.
OUTLOOK...
Periodic restrictions are likely for much of this week as a
series of disturbances crosses the region and spawns showers
and thunderstorms.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...Flash Flood Watch until midnight EDT tonight for MDZ001.
OH...Flash Flood Watch until midnight EDT tonight for OHZ059-068-
069.
PA...Flash Flood Watch until midnight EDT tonight for PAZ021-029-
031-073>076.
WV...Flash Flood Watch until midnight EDT tonight for WVZ002>004-
012-021-509>514.
&&Hazardous weather outlook, May 15, 2:56 AM EDT, 15 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Pittsburgh PA 256 AM EDT Tue May 15 2018 MDZ001-OHZ059-068-069-PAZ021-029-031-073>076-WVZ003-004-012-021- 509>514-160700- Garrett-Belmont-Noble-Monroe-Allegheny-Washington-Greene- Westmoreland-Westmoreland Ridges-Fayette-Fayette Ridges-Ohio- Marshall-Wetzel-Marion-Monongalia- Ridges of Eastern Monongalia and Northwestern Preston-Preston- Eastern Preston-Western Tucker-Eastern Tucker- 256 AM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for western Maryland, east central Ohio, southwest Pennsylvania, northern West Virginia and northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a chance for severe thunderstorms through this evening with damaging wind and hail as the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increasing potential for flash flooding is expected through the week as repeated rounds of showers and thunderstorms cross the region. The better chance for flash flooding is currently expected on Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. OHZ039>041-048>050-057-058-PAZ007>009-013>016-020-022-023-WVZ001- 160700- Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson-Muskingum- Guernsey-Mercer-Venango-Forest-Lawrence-Butler-Clarion-Beaver- Armstrong-Indiana-Hancock- 256 AM EDT Tue May 15 2018 This Hazardous Weather Outlook is for east central Ohio, northwest Pennsylvania, west central Pennsylvania, western Pennsylvania and northern West Virginia. .DAY ONE...Today and Tonight. There is a chance for severe thunderstorms through this evening with damaging wind and hail as the primary threats. In addition, rainfall from stronger thunderstorms may cause localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increasing potential for flash flooding is expected through the week as repeated rounds of showers and thunderstorms cross the region. The better chance for flash flooding is currently expected on Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. WVZ002-160700- Brooke- 256 AM EDT Tue May 15 2018 ...FLASH FLOOD WATCH IN EFFECT FROM 1 PM EDT THIS AFTERNOON THROUGH THIS EVENING... This Hazardous Weather Outlook is for northern panhandle of West Virginia. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. In addition, there is a chance for severe thunderstorms through this evening with damaging wind and hail as the primary threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Increasing potential for flash flooding is expected through the week as repeated rounds of showers and thunderstorms cross the region. The better chance for flash flooding is currently expected on Thursday night and Friday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures.
In the hours before
Local storm report, May 15, 1:50 PM EDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
150 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 AM HAIL HANOVERTON 40.76N 80.94W
05/15/2018 M1.00 INCH COLUMBIANA OH PUBLIC
&&
EVENT NUMBER PBZ1802966
JDLocal storm report, May 15, 2:00 PM EDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
200 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG HANNAHSVILLE 39.24N 79.71W
05/14/2018 TUCKER WV DEPT OF HIGHWAYS
TREES DOWN
1211 PM TSTM WND DMG COOK TOMB 41.33N 79.20W
05/15/2018 FOREST PA DEPT OF HIGHWAYS
TREES DOWN ON CEMENTARY RD
1213 PM TSTM WND DMG 1 ESE HOTTELVILLE 41.35N 79.14W
05/15/2018 FOREST PA DEPT OF HIGHWAYS
TREES DOWN ON GREENWALD RD.
1215 PM TSTM WND DMG COOKSBURG 41.34N 79.20W
05/15/2018 FOREST PA DEPT OF HIGHWAYS
TREES DOWN ON RIVER ROAD.
1230 PM TSTM WND DMG 3 N HAWTHORN 41.07N 79.28W
05/15/2018 CLARION PA 911 CALL CENTER
TREES DOWN IN REDBANK TOWNSHIP
&&
EVENT NUMBER PBZ1802967
EVENT NUMBER PBZ1802968
EVENT NUMBER PBZ1802969
EVENT NUMBER PBZ1802970
EVENT NUMBER PBZ1802971
JDLocal storm report, May 15, 2:01 PM EDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
201 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG HANNAHSVILLE 39.24N 79.71W
05/14/2018 TUCKER WV DEPT OF HIGHWAYS
TREES DOWN
1211 PM TSTM WND DMG COOK TOMB 41.33N 79.20W
05/15/2018 FOREST PA DEPT OF HIGHWAYS
TREES DOWN ON CEMENTARY RD
1213 PM TSTM WND DMG 1 ESE HOTTELVILLE 41.35N 79.14W
05/15/2018 FOREST PA DEPT OF HIGHWAYS
TREES DOWN ON GREENWALD RD.
1215 PM TSTM WND DMG COOKSBURG 41.34N 79.20W
05/15/2018 FOREST PA DEPT OF HIGHWAYS
TREES DOWN ON RIVER ROAD.
1230 PM TSTM WND DMG 3 N HAWTHORN 41.07N 79.28W
05/15/2018 CLARION PA 911 CALL CENTER
TREES DOWN IN REDBANK TOWNSHIP
&&
EVENT NUMBER PBZ1802972
EVENT NUMBER PBZ1802973
EVENT NUMBER PBZ1802974
EVENT NUMBER PBZ1802975
EVENT NUMBER PBZ1802976
JDLocal storm report, May 15, 2:02 PM EDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1156 AM TSTM WND DMG 2 ESE LEEPER 41.36N 79.27W
05/15/2018 CLARION PA 911 CALL CENTER
TREES DOWN IN FARMINGTON TOWNSHIP
&&
EVENT NUMBER PBZ1802977
TGREENLocal storm report, May 15, 2:47 PM EDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
247 PM EDT TUE MAY 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM HAIL SHANNONDALE 41.08N 79.23W
05/15/2018 M1.75 INCH CLARION PA 911 CALL CENTER
&&
EVENT NUMBER PBZ1802978
TAXSpecial weather statement, May 15, 5:58 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
558 PM EDT TUE MAY 15 2018
OHZ057-068-069-152245-
Monroe-Noble-Muskingum-
558 PM EDT TUE MAY 15 2018
...A STRONG THUNDERSTORM CAPABLE OF PRODUCING HAIL AND GUSTY WIND
WILL AFFECT SOUTHWESTERN MONROE...SOUTHEASTERN MUSKINGUM AND NOBLE
COUNTIES...
At 558 PM EDT, a strong thunderstorm was located 8 miles east of
McConnelsville, moving east at 40 mph.
Wind gusts up to 55 mph and hail up to the size of nickels are
possible with this storm.
Locations impacted include...
Woodsfield... Caldwell...
Dudley... Summerfield...
Belle Valley... Lewisville...
Sarahsville... Dexter City...
Antioch... Stafford...
Graysville... Harriettsville...
This includes Interstate 77 in Ohio between mile markers 18 and 30.
This storm may intensify, so monitor local radio or television
stations for additional information and possible warnings from the
National Weather Service.
LAT...LON 3982 8178 3979 8105 3957 8104 3958 8126
3961 8127 3961 8128 3959 8129 3959 8136
3960 8139 3963 8142 3963 8145 3965 8145
3964 8147 3958 8147 3959 8159 3966 8159
3967 8164 3975 8164 3976 8179
TIME...MOT...LOC 2158Z 271DEG 36KT 3969 8170
TAXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 2:42 AM EDT | Flash Flood Watch | PBZ | Allegheny, Fayette, Greene, Washington, Westmoreland | 20 hr |
| May 15, 11:44 AM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Butler, Lawrence | 46 min |
| May 15, 11:56 AM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Jefferson | 34 min |
| May 15, 12:13 PM EDT | Special Weather Statement | PBZ | Jefferson | 32 min |
| May 15, 12:23 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Jefferson | 52 min |
| May 15, 12:45 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson | 45 min |
| May 15, 1:20 PM EDT | Severe Thunderstorm Warning | PBZ | Indiana | 14 min |
| May 15, 11:03 AM EDT | Special Weather Statement | PBZ | Columbiana | 42 min |
| May 15, 11:09 AM EDT | Severe Thunderstorm Warning | PBZ | Columbiana | 36 min |
| May 15, 5:58 PM EDT | Special Weather Statement | PBZ | Monroe, Noble | 47 min |
| May 15, 6:55 PM EDT | Severe Thunderstorm Warning | PBZ | Monroe | 35 min |
| May 15, 7:21 PM EDT | Severe Thunderstorm Warning | PBZ | Marion, Wetzel | 54 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.